Jump to content

Recommended Posts

Hello everybody this is my first time posting although I can’t tell you how many nights I’ve spent searching the web and reading this forum with hellish withdrawal effects. So my story is very complex. I’ve been on a host of psychiatric medications since I was in middle school. I am also a recovering drug addict (heroin/fentanyl and cocaine). I’ve been on and come off stimulants (Adderall), benzos, (xanax, klonopin), antipsychotics, sleep meds, and antidepressants. I have withdrawn rapidly from hard street drugs in jail with nothing but anti convulsants and Tylenol. I have never experienced such a long drawn out harsh withdrawal like I have from SSRI’s. I was started out on celexa (80 mg which is dangerous) and then was moved to Zoloft 200 mg. I was on Zoloft for 6 years. I was not educated on SSRI’s at all and when I figured out all the terrible effects they had on me I decided to come off of them. I made the mistake to come off pretty much cold turkey ( went down from 200 mg to 0 mg in a week and flushed my meds). I figured it couldnt be worse than cold turkey fentanyl and benzo withdrawal but I was wrong. I went through terrible withdrawals for a month or two. I worked out at the gym relentlessly to try to help cope, went to church, used marijuana, did intermittent fasting, and took vitamins and supplements. The initial withdrawal was bad but what’s worse is was the long lasting emotion and mental effects. I experienced chronic depression and anxiety, derealization, depersonalization, emotional instability, rage, irritability, brain fog, I lost my sense of identity. I felt like I had early onset dementia. It was terrible. Things improved only slightly over a year and I decided I couldn’t take it anymore and went to doctor and they put me on lexapro 20 mg. I was on that for 10 months before I decided to ween myself off in a two month period. The second withdraw wasn’t as severe but still bad. I still haven’t felt like myself. It’s been 6 and a half months since I’ve been off the ssri. Sorry for the long post but my question is when does the emotional numbness go away. It’s not as bad as it was but I still am unable to cry. I also deal with the anxiety and depression but at a lesser degree. But I feel emotionally detached a bit. Has anybody gone through anything similar. When we’re you able to start crying again and feeling your emotions more. Thank you and God bless! 

Adderall 90 mg 2008-2014 rapid detox

Xanax 3 mg 2012-2015

Klonopin 6 mg 2015-2019 rapid detox

Gabapentin 1800 mg 2013-2018 rapid detox

Celexa 80 mg 2014

Zoloft 200 mg 2015-2020 cold turkey

Lexapro 20 mg 2021 1.5 month detox

Gabapentin 300 mg currently for severe anxiety 

 

Link to comment
  • ChessieCat changed the title to Mikelarry: Emotionally numb
  • Moderator
Posted (edited)

Hello, and welcome to SA.  We are a volunteer-run community of people who have been or are getting off of psychiatric drugs.  I'm glad you found us - you've come to the right place.  Congratulations for coming off the drugs!  That is a major accomplishment.  

 

Can you please give us specific information in your signature about your drug history for all drugs you are on and have been on, especially for the past 18-24 months?  It would be especially helpful to have the details of your drugs in a concise vertical list (no symptoms), only drug names, specific dates (as best you can say for example early March if you don't recall the day) and dosages of each medication decrease or increase.  Use this format:

 

Drug name: date, dose, date, dose, date, dose…

Drug name: date, dose, date, dose, date, dose…

Etcetera

 

Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

How to List Drug History in Signature

 

Here is some information about how these drugs actually work.   This explains why we get symptoms from going off of these medications, and why it takes a long time to recover.  

 

How Psychiatric Drugs Remodel Your Brain

 

 

This helps you understand what withdrawal syndrome is: 

 

Video on Recovery from Psych Drugs

 

Windows and Waves Pattern of Stabilization

 

The symptom you ask about is called anhedonia.  This is very common in psych med withdrawal.  It should slowly subside over time, as should the other symptoms.  Often these things take many months to years to resolve, depending upon our past history, and our individual nervous systems. Here is more information about anhedonia and other symptoms:  

 

Anhedonia, Apathy, etc.

 

Dr Joseph Glenmullen Withdrawal Symptom Checklists

 

Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

We don't suggest many supplements, but 2 that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 


Magnesium

Omega 3 Fish Oil

 

I've given you quite a bit of information here.  Please read through it, and mull it over, and we will take it from there. In the meantime, take care of yourself, and take heart.  We in this forum have been through this, and we understand first hand the pain and discomfort you are going through.  Please know that the brain is amazing in it's healing abilities.  It takes time, but healing can and will happen. 

Edited by getofflex

Please do not tag me, unless it is a question about tapering or withdrawal.

 

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

 

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08 Aug 16 - 0.07, Oct 6 - 0.06, Nov 21 0.05, Dec. 17 0.04, Jan 14 '22 0.03, Feb 19 0.02, Apr 18 0.01, May 15 0.005 

Ibuprofen 800 mg, or Tylenol 1000 mg as needed

other meds: Levothyroxine 75 mg

Trazodone on occasion, stopped in late 2019

Xanax on occasion, stopped in late 2019

magnesium in small amounts at 4 AM, breakfast, 3 PM, before bed

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 2.5 mg

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy